MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CERV SELF-RETAIN SCR SLF-DRLG/VARIABLE ANGLE 18MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CERV SELF-RETAIN SCR SLF-DRLG/VARIABLE ANGLE 18MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 04.613.518
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient id: (b)(6).Exact date of event is unknown; event reportedly occurred sometime in 2019.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent an anterior cervical fusion revision surgery to replace the two (2) titanium cervical self-retain screws self-drilling/variable angle 18mm in the unknown plate.The patient came to office for after surgery follow up with routine x-rays.The surgeon noticed bottom screws of the construct were protruding from plate.The date of original implant was (b)(6) 2019.It is unknown if there was surgical delay.Procedure outcome is unknown.No patient consequence.Concomitant device reported: plate (part/lot unknown, quantity 1).This report is for a titanium cervical self-retain screw.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.It was reported that on (b)(6) 2019, the patient underwent an anterior cervical fusion revision surgery to replace the two (2) titanium cervical self-retain screws self-drilling/variable angle 18mm in the unknown plate.The patient came to office for after surgery follow up with routine x-rays.The surgeon noticed bottom screws of the construct were protruding from plate.The date of original implant was january 4, 2019.It is unknown if there was surgical delay.Procedure outcome is unknown.No patient consequence.Flow: broken.Visual inspection: the x-ray of the 4.0 mm ti cervical self-retaining screw self-drilling/variable angle 18 mm (part # 04.613.518, lot # unknown) was received at us cq.The x-ray shows that the screw backed out.This is consistent with the reported complaint condition, thus confirming the complaint.Document/specification review: the following drawing(s) was reviewed; 4.0 mm ti variable angle screw cancellous.Self-drilling: 04.613.512.A dhr review could not be performed as the lot number is unknown.Conclusion: the complaint condition is confirmed as the x-ray shows the 4.0 mm ti cervical self-retaining screw self-drilling/variable angle 18 mm (part # 04.613.518, lot # unknown) backed out of the plate.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Update the investigation results to remove a typo.It was reported that on (b)(6) 2019, the patient underwent an anterior cervical fusion revision surgery to replace the two (2) titanium cervical self-retain screws self-drilling/variable angle 18mm in the unknown plate.The patient came to office for after surgery follow up with routine x-rays.The surgeon noticed bottom screws of the construct were protruding from plate.The date of original implant was (b)(6) 2019.It is unknown if there was surgical delay.Procedure outcome is unknown.No patient consequence.Visual inspection: the x-ray of the 4.0 mm ti cervical self-retaining screw self-drilling/variable angle 18 mm (part # 04.613.518, lot # unknown) was received at us cq.The x-ray shows that the screw backed out.This is consistent with the reported complaint condition, thus confirming the complaint.Document/specification review: the following drawing(s) was reviewed; 4.0 mm ti variable angle screw cancellous.Self-drilling: 04_613_512.A dhr review could not be performed as the lot number is unknown.Conclusion: the complaint condition is confirmed as the x-ray shows the 4.0 mm ti cervical self-retaining screw self-drilling/variable angle 18 mm (part # 04.613.518, lot # unknown) backed out of the plate.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM TI CERV SELF-RETAIN SCR SLF-DRLG/VARIABLE ANGLE 18MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8390280
Report Number2939274-2019-56798
Device Sequence Number2639654
Product Code KWQ
UDI-Device Identifier10705034737669
UDI-Public(01)10705034737669
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071667
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.613.518
Device Catalogue Number04.613.518
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer04/01/2019
04/04/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date04/02/2019
04/05/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight101